Alert archive / Pennsylvania / Tornado Warnings in 2009

Tornado Warning 6, NWS State College, PA

July 11, 2009Columbia County, Montour County, Northumberland County, Pennsylvania

NWS State College, PA issued this tornado warning at Jul 11, 2009, 5:51 PM EDT for Columbia County, Montour County, Northumberland County, Pennsylvania. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2009, 5:51 PM EDT (21:51 UTC)
Expired
Jul 11, 2009, 6:45 PM EDT
In force
54 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Montour County, PA, Northumberland County, PA

The radar

The State College radar (KCCX), 122 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:32 PM EDTTSTM WND DMG3 W Bloomsburg, PATREES REPORTED DOWN 3W OF BLOOMSBURG. ESTIMATED 60 MPH WIND GUST.
Jul 11, 6:32 PM EDTTSTM WND DMGBloomsburg, PATREES AND WIRES REPORTED DOWN IN BLOOMSBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KCTP 112151
TORCTP
PAC037-093-097-112245-
/O.NEW.KCTP.TO.W.0006.090711T2151Z-090711T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT SAT JUL 11 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 550 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR WATSONTOWN      
  OR NEAR MILTON...MOVING SOUTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  WEST MILTON AROUND 555 PM EDT...
  MOORESBURG AROUND 605 PM EDT...
  RIVERSIDE AROUND 615 PM EDT...
  MECHANICSVILLE AND DANVILLE AROUND 620 PM EDT...
  ELYSBURG AROUND 630 PM EDT...
  CATAWISSA...BLOOMSBURG AND KNOEBELS GROVE AROUND 635 PM EDT...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 213 AND 233.

THIS WILL ALSO IMPACT ROUTE 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...TAKE SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN A MOBILE HOME OR VEHICLE...LEAVE IT AND GET INSIDE A STRONG
BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4100 7635 4082 7646 4103 7685 4110 7677
TIME...MOT...LOC 2150Z 294DEG 22KT 4106 7681

$$

FORECASTER: LAMBERT
1 follow-up statement
000 
WWUS51 KCTP 112224
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
624 PM EDT SAT JUL 11 2009

PAC097-112231-
/O.CAN.KCTP.TO.W.0006.000000T0000Z-090711T2245Z/
NORTHUMBERLAND PA-
624 PM EDT SAT JUL 11 2009

...THE TORNADO WARNING FOR NORTHERN NORTHUMBERLAND COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE TORNADO
WARNING HAS BEEN CANCELLED.

LAT...LON 4083 7646 4085 7650 4088 7652 4088 7654
      4090 7657 4094 7657 4094 7660 4096 7663
      4102 7663 4104 7657 4099 7635
TIME...MOT...LOC 2221Z 294DEG 22KT 4098 7658

$$

PAC037-093-112245-
/O.CON.KCTP.TO.W.0006.000000T0000Z-090711T2245Z/
MONTOUR PA-COLUMBIA PA-
624 PM EDT SAT JUL 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN MONTOUR COUNTIES...

AT 620 PM EDT...DOPPLER RADAR CONTINUED TO SHOW A POSSIBLE TORNADO.  
THIS TORNADO WAS LOCATED NEAR MECHANICSVILLE...OR NEAR 
DANVILLE...MOVING SOUTHEAST AT 25 MPH. LOCAL LAW ENFORCEMENT OVER 
THE PAST HOUR REPORTED A TORNADO ON THE GROUND NORTH OF MILTON 
ALONG INTERSTATE 80. 

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 225 AND 233.

THIS WILL ALSO IMPACT ROUTE 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

&&

LAT...LON 4083 7646 4085 7650 4088 7652 4088 7654
      4090 7657 4094 7657 4094 7660 4096 7663
      4102 7663 4104 7657 4099 7635
TIME...MOT...LOC 2221Z 294DEG 22KT 4098 7658

$$

FORECASTER: LAMBERT/TYBURSKI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jul 11, 3:57 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 11, 3:57 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT SAT JUL 11 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE STATE TONIGHT. HIGH PRESSURE
WILL PROVIDE MAINLY DRY CONDITIONS FOR INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
SCATTERED PRE-FRONTAL CONVECTION HAS REMAINED SUB-SEVERE FOR THE
MOST PART THIS AFTERNOON...LARGELY DUE TO WEAKER THAN XPCD
INSTABILITY GIVEN EXPANSIVE CIRRUS CANOPY. VISIBLE SATL IMAGERY
SHOWS PARTIAL CLEARING UPSTREAM IN THE RIGHT EXIT REGION OF 100KT
JET OVER THE GRT LKS. SFC OBS SHOW DEWPTS STILL IN THE 60S AS FAR
NW AS LOWER MI AS THE MAIN CLD FNT LAGS WELL BEHIND THE CONVECTIVE
ACTIVITY. RECENT RADAR TENDS AND WARMING CLOUD TOPS VIA IR SATL
IMAGERY SUGGEST CURRENT ACTIVITY SHOULD BE EXITING THE AREA BY
00Z. TAPERED POPS DOWN SIGNIFICANTLY AFT 03Z WITH MUCH OF THE AREA
DRY AFTER DARK.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH MONDAY NIGHT/...
CLEARING LINE SHOULD SLIDE ACROSS THE NRN MTNS TONIGHT WITH TEMPS
AND DEWPOINTS FALLING OFF FROM NORTH TO SOUTH. SFC HIGH PRES
BUILDING IN FROM THE OH VLY WILL LKLY PROVIDE FAIR WX INTO EARLY
NEXT WEEK. HOWEVER...THE AREA WILL REMAIN SUSCEPTIBLE TO LOW
AMPLITUDE SHORTWAVE ENERGY TRANSLATING SEWD WITHIN THE FAST NW
FLOW ALOFT -- IN BTWN STRONG SCENTRAL U.S. UPPER RIDGE AND
PERSISTENT CLOSED VORTEX NEAR HUDSON BAY. SREF GUID SHOWS BLW
NORMAL H5 HEIGHTS AND 850 TEMPS WHICH WILL KEEP TEMPS ON THE COOL
SIDE OF CLIMO. A WEAK SECONDARY TROUGH AXIS SLIDING SEWD FROM THE
LWR GRT LKS MAY TOUCH OFF A FEW SHOWERS ON MONDAY...BUT PROB/CVRG
LOOKS QUITE LOW ATTM SO WILL CONT DRY FCST ATTM.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MADE ONLY MINOR CHANGES TO THE MEDIUM-LONG TERM FORECAST THIS AM
GIVEN THE IMPENDING SEVERE WEATHER THREAT. TODAYS 00/06Z ENSEMBLE
RUNS SHOW VERY LITTLE CHANGE IN THE OVERALL FLOW PATTERN
ALOFT...WITH STUBBORN TROUGHING REMAINING ALONG THE WCOAST OF
NOAM AND ACROSS SERN CANADA/NORTHEASTERN CONUS FOR THE FORESEEABLE
FUTURE.

INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS STILL XPCD FROM
MID WEEK ON AS THE LOW LEVEL FLOW VEERS AROUND TO THE SOUTH/WEST.
HPC PROGS CONTINUE TO SHOW A WARM FRONT LIFTING NEWD FROM THE OH
VLY WED FOLLOWED BY A COLD FROPA FOR THUR/FRI. TEMPERATURES WILL
REMAIN NEAR TO SLIGHTLY BELOW NORMAL AS HEIGHTS REMAIN SUPPRESSED
OVER THE NORTHEAST STATES THROUGH THE END OF THE PD.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
LINE OF SHRA/TSRA MARCHING ACROSS THE STATE THIS AFTERNOON.
HOWEVER...THE SOUTHERN HALF OF THE LINE IS BREAKING UP. DO EXPECT
DEVELOPMENT TO CONTINUE OVER THE SOUTHERN MOUNTAINS AND MOVE INTO
SOUTHEAST PA BY LATE AFTERNOON. TRIED TO TIME THE CONVECTION AND
STEADY PRECIP THROUGH THE FIRST SIX HOURS OF THE FORECAST PERIOD.

AS THE FRONT PASSES FROM WEST TO EAST THIS EVENING...WENT VFR TO
MVFR OVERNIGHT THEN GOOD VFR FROM EARLY MORNING HOURS ON SUNDAY.
WINDS BEHIND THE FRONT ON SUNDAY WILL BE BREEZY FROM THE NORTHWEST.

OUTLOOK...
SUN-TUE...VFR. LCL/VLY BR/FG PSBL EACH AM.
WED...MAINLY VFR. MVFR IN SHRA PSBL.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO/STEINBUGL
SHORT TERM...BEACHLER/STEINBUGL
LONG TERM...STEINBUGL
AVIATION...BEACHLER/TYBURSKI
Hazardous weather outlook, Jul 11, 10:11 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 AM EDT SAT JUL 11 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-121415-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1011 AM EDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...AS A COLD FRONT PUSHES ACROSS THE REGION. THE MAIN
THREATS WOULD BE FOR DAMAGING WIND GUSTS AND HAIL...BUT TORNADOES
MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DANGELO

In the hours before

Special weather statement, Jul 11, 3:52 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 PM EDT SAT JUL 11 2009

PAZ057>059-063-065-066-112045-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
YORK PA-
352 PM EDT SAT JUL 11 2009

...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...LEBANON...NORTHEASTERN
CUMBERLAND...NORTHWESTERN LANCASTER...NORTHWESTERN YORK AND
SOUTHWESTERN SCHUYLKILL COUNTIES THROUGH 445 PM EDT...

AT 349 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE ALONG A LINE FROM
13 MILES NORTH OF LINGLESTOWN TO LINGLESTOWN TO MECHANICSBURG...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR WILLIAMSTOWN AROUND 400 PM...TOWER CITY
AROUND 410 PM...HERSHEY AND MUIR AROUND 420 PM...PINE GROVE AROUND
430 PM...SAND HILL AROUND 440 PM AND LEBANON AROUND 450 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 264...I-78 BETWEEN
MILE MARKERS 0 AND 7...I-81 BETWEEN MILE MARKERS 57 AND 104...I-83
BETWEEN MILE MARKERS 32 AND 50...I-283.

LAT...LON 4052 7624 4049 7642 4039 7633 4012 7658
      4013 7718 4031 7701 4033 7691 4036 7696
      4060 7676 4059 7614

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jul 11, 3:58 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SAT JUL 11 2009

PAZ036-064-112100-
ADAMS PA-FRANKLIN PA-
358 PM EDT SAT JUL 11 2009

...A STRONG THUNDERSTORM WILL AFFECT ADAMS AND SOUTHEASTERN FRANKLIN
COUNTIES...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONT
ALTO...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR FAIRFIELD AROUND 420 PM...SEVEN STARS AROUND
435 PM...GETTYSBURG AROUND 440 PM AND GERMANTOWN AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15 FROM THE
MARYLAND BORDER TO NORTH OF GETTYSBURG...ROUTE 30 FROM FAYETTEVILLE
TO NEW OXFORD...STATE ROAD 94...STATE ROAD 97.

LAT...LON 3973 7763 3996 7754 3990 7699 3988 7698
      3971 7703 3972 7758

EXPERIMENTAL

FORECASTER: DANGELO
Local storm report, Jul 11, 4:22 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 PM EDT SAT JUL 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             NNW CHAMBERSBURG        39.93N 77.66W
07/11/2009  E0.88 INCH       FRANKLIN           PA   TRAINED SPOTTER

0324 PM     HAIL             NNW CHAMBERSBURG        39.93N 77.66W
07/11/2009  E1.00 INCH       FRANKLIN           PA   TRAINED SPOTTER

0325 PM     HAIL             3 E ST. THOMAS          39.94N 77.68W
07/11/2009  E1.00 INCH       FRANKLIN           PA   FIRE DEPT/RESCUE

&&

CJE
Special weather statement, Jul 11, 4:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT SAT JUL 11 2009

PAZ012-041-046-112130-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
430 PM EDT SAT JUL 11 2009

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON AND CENTRAL
LYCOMING COUNTIES THROUGH 530 PM EDT...

AT 427 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTH OF JERSEY SHORE TO 10 MILES NORTHWEST OF JERSEY SHORE TO LOCK
HAVEN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR ENGLISH CENTER AROUND 435 PM...SALLADASBURG
AROUND 450 PM...TROUT RUN AROUND 455 PM...COGAN STATION AROUND 505
PM...GARDEN VIEW AROUND 510 PM AND WILLIAMSPORT AROUND 520 PM.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 21 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14.

LAT...LON 4142 7680 4128 7687 4119 7701 4122 7758
      4133 7748 4147 7730

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jul 11, 5:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT SAT JUL 11 2009

PAZ041-042-046-051-053-112215-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-
513 PM EDT SAT JUL 11 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...NORTH
CENTRAL MONTOUR...NORTHERN COLUMBIA AND SULLIVAN COUNTIES THROUGH
615 PM EDT...

AT 511 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
SOUTHWEST OF MONROETON TO 13 MILES NORTHEAST OF MONTOURSVILLE TO
MONTOURSVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SOME SMALL STREAMS.

THESE STORMS WILL BE NEAR DUSHORE AROUND 530 PM...BIGGERTOWN AROUND
545 PM...STILLWATER AROUND 600 PM AND BERWICK AROUND 615 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 237 AND 247...I-180 BETWEEN MILE MARKERS 10
AND 20.

LAT...LON 4097 7623 4112 7675 4116 7673 4117 7674
      4123 7692 4142 7685 4159 7671 4155 7622
      4132 7631 4120 7632 4114 7628 4114 7623
      4099 7621

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jul 11, 5:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT SAT JUL 11 2009

PAZ004-112215-
WARREN PA-
538 PM EDT SAT JUL 11 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN COUNTY...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTH OF
OIL CITY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ENTERPRISE AROUND 600 PM AND TIDIOUTE AROUND
610 PM.

THIS WILL IMPACT ROUTE 62.

LAT...LON 4172 7920 4162 7922 4162 7961 4163 7962
      4175 7963

EXPERIMENTAL

FORECASTER: STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:09 PM EDTSpecial Weather StatementCTPBlair36 min
Jul 11, 12:23 PM EDTSpecial Weather StatementCTPMcKean, Warren82 min
Jul 11, 12:43 PM EDTSpecial Weather StatementCTPBedford32 min
Jul 11, 12:46 PM EDTSpecial Weather StatementCTPMcKean, Warren74 min
Jul 11, 12:57 PM EDTAreal Flood AdvisoryCTPMcKean, Warren3 hr
Jul 11, 1:42 PM EDTSpecial Weather StatementCTPMcKean, Potter63 min
Jul 11, 1:47 PM EDTSpecial Weather StatementCTPBlair43 min
Jul 11, 1:57 PM EDTSpecial Weather StatementCTPFulton63 min
Jul 11, 2:04 PM EDTSpecial Weather StatementCTPCentre, Mifflin56 min
Jul 11, 2:27 PM EDTAreal Flood AdvisoryCTPFulton117 min
Jul 11, 2:35 PM EDTAreal Flood AdvisoryCTPCameron, Elk, McKean, Potter, Tioga117 min
Jul 11, 2:48 PM EDTSpecial Weather StatementCTPFranklin57 min
Jul 11, 2:59 PM EDTSpecial Weather StatementCTPLycoming, Tioga76 min
Jul 11, 3:01 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin59 min
Jul 11, 3:38 PM EDTAreal Flood AdvisoryCTPFranklin112 min
Jul 11, 3:52 PM EDTSpecial Weather StatementCTPDauphin, Lebanon53 min
Jul 11, 3:58 PM EDTSpecial Weather StatementCTPAdams62 min
Jul 11, 4:30 PM EDTSpecial Weather StatementCTPLycoming60 min
Jul 11, 4:58 PM EDTSevere Thunderstorm WarningCTPLycoming, Northumberland, Union62 min
Jul 11, 5:13 PM EDTSpecial Weather StatementCTPColumbia, Sullivan62 min
Jul 11, 5:28 PM EDTTornado WarningCTPLycoming, Northumberland, Union32 min
Jul 11, 5:38 PM EDTSpecial Weather StatementCTPWarren37 min
Jul 11, 5:42 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland63 min
Jul 11, 5:46 PM EDTSevere Thunderstorm WarningCTPWarren59 min
Jul 11, 5:57 PM EDTSevere Thunderstorm WarningCTPCameron, Elk63 min
Jul 11, 6:07 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield42 min
Jul 11, 6:33 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill87 min
Jul 11, 6:42 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Huntingdon, Mifflin63 min
Jul 11, 6:43 PM EDTSevere Thunderstorm WarningCTPElk62 min
Jul 11, 7:05 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry40 min
Jul 11, 7:13 PM EDTSpecial Weather StatementCTPAdams, Franklin62 min
Jul 11, 7:17 PM EDTTornado WarningCTPElk28 min
Jul 11, 7:19 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Lycoming, Mifflin, Montour and 3 more71 min
Jul 11, 7:32 PM EDTSpecial Weather StatementCTPSchuylkill58 min
Jul 11, 7:44 PM EDTSpecial Weather StatementCTPColumbia, Dauphin, Montour, Northumberland61 min
Jul 11, 7:50 PM EDTSpecial Weather StatementCTPCameron40 min

Nearby

Tornado Warnings in Pennsylvania, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.